MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG20022UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 04/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure an attempt was made to use one onyx frontier coronary drug eluting stent when the stent was unable to cross a calcified, tortuous lesion.Upon removal of the delivery system, the stent embolised off the delivery catheter and travelled down to the left superficial femoral artery/profunda.The device was successfully removed with a snare from a right femoral approach.There were no issues noted when removing the device from the hoop/tray.Excessive force was not used during delivery.No further patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25408949
Report Number9612164-2026-02909
Device Sequence Number21410421
Product Code NIQ
UDI-Device Identifier00763000511159
UDI-Public(01)00763000511159(17)280422(10)0012777725(20)01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20022UX
Device Catalogue NumberONYXNG20022UX
Device Lot Number0012777725
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date06/05/2026
Supplement Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight172 LB
Patient RaceWhite